MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID LARGE, BETA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID LARGE, BETA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-14
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Implant Pain (4561)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by medwatch report (b)(4), approximately 5 years and 9 months post the initial left total shoulder arthroplasty, the patient reported worsening left shoulder pain.A ct scan revealed post-surgical changes concerning for osteolysis about the glenoid and proximal humeral prosthetic components.It also demonstrated a super imposed pathologic fracture of the glenoid.The explanted devices are currently in the lab for tissue exam.
 
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.
 
Additional Manufacturer Narrative
Medwatch report (b)(4) this follow-up report is being submitted to relay corrected information.The following sections were corrected: removed information provided in b5 and added to h10, g2.
 
Additional Manufacturer Narrative
The pain reported may be the result of the glenoid fracture and osteolysis as reported.The glenoid was reported to be fractured but radiographs and images were not available.Contributing factors to the reported fracture may include a combination of articular surface wear and thinning of the glenoid body, incomplete seating, and/or eccentric loading around a well-fixed center cage with loosening of the peripheral pegs may have led to the fracture but this cannot be confirmed from the information provided.Potential contributions of manufacturing, patient, or user-related issues to the event cannot be determined from the reported information.

Brand Name
EQUINOXE CAGE GLENOID LARGE, BETA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key21108350
Report Number1038671-2025-00163
Device Sequence Number8067941
Product Code KWS
UDI-Device Identifier10885862172716
UDI-Public10885862172716
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Catalogue Number314-13-14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2024
Supplement Date Received by Manufacturer01/13/2025
04/11/2025
05/19/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/14/2025
04/11/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR
Patient SexMale
Patient Weight85 KG
Patient RaceWhite